# SDR B3OR20010003

- Difficulty date: January 30, 2001
- Submitted: June 22, 2001
- Operation: General aviation
- Aircraft: N1553
- Make and model: Beech C-12C
- Aircraft serial: BC30
- Aircraft time: 12,102 hours, 9,692 cycles
- System (JASC): 2215 · Autopilot Main Servo
- Part: Servo
- Part number: 10150004717
- Part serial: 1031
- Condition: Binding
- Location: Elevator
- Stage of operation: CR
- How discovered: O
- Nature of condition: F, E
- Precautionary procedure: A

## Discrepancy

DURING A FLIGHT, THE PILOT EXPERIENCED SLUGGISH ELEVATOR CONTROL WHEEL MOVEMENT. ELEVATOR CONTROL WOULD MOVE FREELY IN NOSE UP DIRECTION BUT THE MOVEMENT IN THE NOSE DOWN DIRECTION WOULD SOMETIMES BE HARD TO MOVE AND THEN EASY TO MOVE. THIS CAUSED SEVERE PITCH OSCILLATION. PILOT FOUND THAT IF HE MOVED THE CONTROL SLOWLY, ALL WAS OK. AIRCRAFT LANDED WITHOUT INCIDENT. INVESTIGATION FOUND THE ELEVATOR AUTOPILOT SERVO INTERMITENTLY LOCKING UP IN THE THE NOSE DOWN DIRECTION CAUSING THE PILOT TO HAVE TO FIGHT THE SERVO CLUTCH. REPLACED SERVO MOTOR. ALTHOUGH THIS IS A MILITARY AIRCRAFT, THE SAME SERVO IS INSTALLED IN OTHER RAYTHEON A200 AIRCRAFT.
